Alert archive / Illinois / Red Flag Warnings in 2010
Red Flag Warning 2, NWS Lincoln, IL
NWS Lincoln, IL issued this red flag warning at Apr 15, 2010, 3:40 AM CDT for 35 counties in Illinois. It took effect at Apr 15, 2010, 10:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2010, 3:40 AM CDT (08:40 UTC)
- In effect from
- Apr 15, 2010, 10:00 AM CDT
- Expired
- Apr 15, 2010, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Lincoln, IL
All 35 counties
Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Fulton County, IL, Jasper County, IL, Knox County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 42 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.7 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3446 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
535 WWUS83 KILX 150840 RFWILX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 340 AM CDT THU APR 15 2010 ...RED FLAG WARNING IN EFFECT FROM LATE THIS MORNING UNTIL EARLY THIS EVENING... .WARM AND DRY CONDITIONS WILL PREVAIL ACROSS THE REGION TODAY WITH AFTERNOON TEMPERATURES WELL ABOVE NORMAL FOR THIS TIME OF YEAR. THE HIGH TEMPERATURES COMBINED WITH THE EXPECTED LOW RELATIVE HUMIDITIES OF FROM 20 TO 30 PERCENT...GUSTY SOUTHWEST WINDS AND LOW FUEL MOISTURE WILL RESULT IN A HIGH FIRE DANGER FROM LATE THIS MORNING INTO EARLY THIS EVENING. ILZ031-037-038-041>057-061-151500- /O.NEW.KILX.FW.W.0002.100415T1500Z-100416T0000Z/ WOODFORD-TAZEWELL-MCLEAN-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN- VERMILION-CASS-MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON- MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY- 340 AM CDT THU APR 15 2010 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN ILLINOIS...31...37...38...41...42...43...44...45...46 ...47...48...49...50...51...52...53...54...55...56 ...57...61 THE COMBINATION OF TEMPERATURES SOME 20 TO 25 DEGREES ABOVE NORMAL...GUSTY SOUTHWEST WINDS...MINIMUM RELATIVE HUMIDITY VALUES OF FROM 20 TO 30 PERCENT AND LOW FUEL MOISTURE ARE EXPECTED TO PRODUCE A ENHANCED FIRE THREAT FROM LATE THIS MORNING INTO EARLY THIS EVENING. THOSE WITH FIRE WEATHER INTERESTS SHOULD CAREFULLY MONITOR THE SITUATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ SMITH
2 follow-up statements
420 WWUS83 KILX 151353 RFWILX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 853 AM CDT THU APR 15 2010 ...RED FLAG WARNING IN EFFECT FROM LATE THIS MORNING UNTIL EARLY THIS EVENING... .WARM AND DRY CONDITIONS WILL PREVAIL ACROSS THE REGION TODAY WITH AFTERNOON TEMPERATURES WELL ABOVE NORMAL FOR THIS TIME OF YEAR. THE HIGH TEMPERATURES COMBINED WITH THE EXPECTED LOW RELATIVE HUMIDITIES OF FROM 20 TO 30 PERCENT...GUSTY SOUTHWEST WINDS AND LOW FUEL MOISTURE WILL RESULT IN A HIGH FIRE DANGER FROM LATE THIS MORNING INTO EARLY THIS EVENING. ILZ027>030-036-040-062-063-066>068-071>073-160000- /O.EXA.KILX.FW.W.0002.100415T1500Z-100416T0000Z/ KNOX-STARK-PEORIA-MARSHALL-FULTON-SCHUYLER-CUMBERLAND-CLARK- EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- 853 AM CDT THU APR 15 2010 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN ILLINOIS...27...28...29...30...36...40...62...63...66 ...67...68...71...72...73 THE COMBINATION OF TEMPERATURES 20 TO 25 DEGREES ABOVE NORMAL...GUSTY SOUTHWEST WINDS...MINIMUM RELATIVE HUMIDITY VALUES OF 20 TO 30 PERCENT AND LOW FUEL MOISTURE ARE EXPECTED TO PRODUCE AN ENHANCED FIRE THREAT FROM LATE THIS MORNING INTO EARLY THIS EVENING. THOSE WITH FIRE WEATHER INTERESTS SHOULD CAREFULLY MONITOR THE SITUATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ ILZ031-037-038-041>057-061-160000- /O.CON.KILX.FW.W.0002.100415T1500Z-100416T0000Z/ WOODFORD-TAZEWELL-MCLEAN-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN- VERMILION-CASS-MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON- MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY- 853 AM CDT THU APR 15 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN ILLINOIS...31...37...38...41...42...43...44...45...46 ...47...48...49...50...51...52...53...54...55...56 ...57...61 THE COMBINATION OF TEMPERATURES 20 TO 25 DEGREES ABOVE NORMAL...GUSTY SOUTHWEST WINDS...MINIMUM RELATIVE HUMIDITY VALUES OF 20 TO 30 PERCENT AND LOW FUEL MOISTURE ARE EXPECTED TO PRODUCE AN ENHANCED FIRE THREAT FROM LATE THIS MORNING INTO EARLY THIS EVENING. THOSE WITH FIRE WEATHER INTERESTS SHOULD CAREFULLY MONITOR THE SITUATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ BARNES
178 WWUS83 KILX 152352 RFWILX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 652 PM CDT THU APR 15 2010 ILZ027>031-036>038-040>057-061>063-066>068-071>073-160100- /O.EXP.KILX.FW.W.0002.000000T0000Z-100416T0000Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- 652 PM CDT THU APR 15 2010 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN ILLINOIS...27...28...29...30...31...36...37...38...40 ...41...42...43...44...45...46...47...48...49...50 ...51...52...53...54...55...56...57...61...62...63 ...66...67...68...71...72...73 WITH THE LOSS OF DAYTIME HEATING...WIND SPEEDS AND RELATIVE HUMIDITY VALUES NO LONGER EXCEED RED FLAG CRITERIA. THEREFORE THE RED FLAG WARNING WILL EXPIRE AT 7 PM. $$ SHIMON
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this red flag warning went out at Apr 15, 3:28 AM CDT, 12 minutes earlier.
Area forecast discussion, Apr 15, 3:28 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 328 AM CDT THU APR 15 2010 .DISCUSSION... ISSUED 248 AM CDT THU APR 15 2010 HIGH PRESSURE RIDGE COVERING THE ERN SEABOARD AND A LOW MOVING ACROSS THE SRN TIER OF CANADA THIS MORNING. SFC RIDGE CONTINUES TO PUSH EAST THIS MORNING...PUTTING MUCH OF CENTRAL ILLINOIS ON THE WESTERN EDGE WITH INCREASING RETURN FLOW MAINLY OUT OF THE SW. WINDS ON THE INCREASE FOR ANOTHER DRY DAY IN THE REGION. PRECIP CHANCES INCREASING TONIGHT FOR A BRIEF ROUND OF SHOWERS WITH THE PASSAGE OF A COLD FRONT IN THE OVERNIGHT HOURS. MODELS ARE IN PRETTY DECENT AGREEMENT ACROSS THE BOARD WITH THE HANDLING OF THE COLD FRONT TONIGHT AND INTO TOMORROW. FORECAST REMAINS A BIT OF A BLEND WITH CONCERNS MAINLY FOR AVAILABLE MOISTURE AT THE SFC AND TIMING OF THE ONSET AND EXIT FOR ILX. SHORT TERM...TODAY AND TOMORROW... MAIN ISSUE FOR A DRY AND BREEZY TODAY IS THE FIRE WEATHER THREAT FOR CENTRAL ILLINOIS...WHICH IS BETTER ADDRESSED IN THE FIRE WEATHER SEGMENT OF THIS DISCUSSION. HIGHLIGHTS INCLUDE THE GUSTY WINDS POSSIBLE THIS AFTERNOON WITH PLENTY OF DRY AIR ALOFT MIXING DOWN FROM 6-7K FT. BUFKIT SOUNDINGS BRINGING DOWN PLENTY OF DRY TO COUNTER ANY POSSIBLE ENCROACHING HIGHER DWPTS. ALL IN ALL...DRY AND WARM TODAY. COLD FRONT ON APPROACH TONIGHT...WITH BEST CHANCES FOR PRECIP TONIGHT AFTER MIDNIGHT. SOME ISSUE WITH THE AVAILABLE MOISTURE IN THE MODELS LEANING THE FORECAST TO NOT MUCH IN THE WAY OF QPF. HIGHER AMOUNTS WILL LIKELY BE VERY LOCALIZED. THREAT FOR THE SHOWERS AND THUNDERSTORMS SHOULD COME TO AN END FRI NIGHT/SAT MORNING AS THE COLD FRONT MOVES INTO THE OHIO RIVER VALLEY. THREAT FOR SEVERE WEATHER SHOULD BE AT A MINIMUM WITH THIS SYSTEM...AND SPC HAS JUST A GENERAL THUNDER OVER THE REGION. HOWEVER... THE MODELS HAVE BEEN TRENDING DEEPER WITH THE WAVE ROTATING AROUND THE UPPER LOW TO THE NORTH THAT IS PUSHING THE FRONT THROUGH THE REGION...AND LAPSE RATES HAVE SLOWLY BEEN TRENDING UPWARD. AT THIS POINT... THE INCREASED CHANCE FOR SOME HAIL OR GUSTY WINDS MAY WELL BE IN THE SE FOR FRI AFTERNOON ALONG AND SOUTH OF INTERSTATE 70. LONG TERM...SATURDAY THROUGH MONDAY... A RETURN OF THE DRY FORECAST FOR THE REMAINDER OF THE FORECAST. COOLER AIR FILTERING IN BEHIND THE FRONT WILL RESULT IN MAX TEMPS DROPPING BACK INTO MORE SPRING LIKE MID 60S FOR THE WEEKEND...AND CLIMBING BACK INTO THE UPPER 60S FOR MONDAY WITH A RETURN OF HIGH PRESSURE RIDGE AT THE SFC. HJS && .AVIATION... ISSUED 1149 PM CDT WED APR 14 2010...FOR THE 06Z TAFS OUR TAF SITES WILL REMAIN FIRMLY IN THE DRY AIR OF THE WARM SECTOR THROUGH THURSDAY AFTERNOON. VFR CONDITIONS WILL CONTINUE...WITH ONLY MID TO HIGH CLOUDS PUSHING TOWARD THE TAF SITES BY 00Z FRIDAY. WINDS WILL BE INCREASING LATER THURS MORNING...BY 15/16Z...WITH AFTERNOON GUSTS FROM THE SSW UP TO 24-26KTS. WIND GUSTS WILL DIMINISH AROUND SUNSET...WITH SUSTAINED WINDS OF 10-12KTS AHEAD OF THE APPROACHING COLD FRONT. THE COLD FRONT AND ANY SHOWERS/STORMS WILL NOT ARRIVE AT PIA TAF SITE UNTIL LATE THURSDAY NIGHT, AND MOST LIKELY FRIDAY MORNING. THE FRONT WILL THEN SLOWLY PROGRESS SOUTH AND EAST ACROSS THE REMAINING TAF SITES FRIDAY MORNING. SHIMON && .FIRE WEATHER... ISSUED 248 AM CDT THU APR 15 2010 HIGH PRESSURE RIDGE SLIDING OFF TO THE EAST RESULTS IN A RETURN OF SOME 15-20KT WINDS THIS AFTERNOON. TRENDS FOR THE PAST COUPLE OF DAYS HAVE HAD THE TEMPS HEATING FAR AHEAD OF A NORMAL DIURNAL SWING...AND WITH THE RAPID HEATING THROUGH THE MORNING HOURS...THE WINDS ALOFT ARE ABLE TO MIX DOWN THAT MUCH FASTER. AS A RESULT... THE DEWPOINTS HAVE TAKEN A DIVE MUCH QUICKER IN THE AFTERNOON. TODAY HAS SHOWN SOME POSSIBILITY FOR A SIMILAR SITUATION TO SET UP. BUFKIT SOUNDINGS MIX UP TO 6-7K FT AND BRING DOWN GUSTS AT 25-30KTS. IF CONTINUING THE TREND FOR RAPIDLY DROPPING DEWPOINTS FOR THE AFTERNOON FROM THE LAST COUPLE OF DAYS...THE RH DROPPING TO 25% OR UNDER IS A DISTINCT POSSIBILITY. HOW WIDESPREAD MAY BE A MAIN QUESTION. AREAS SE OF INTERSTATE 70 MAY ACTUALLY HAVE ENOUGH MOISTURE ADVECTION FROM THE SOUTH TO KEEP THE SFC RH UP A BIT. IT IS CLOSE TO BORDERLINE CRITERIA...BUT WITH THE TRENDS BEING AS THEY HAVE BEEN...GOING WITH A RED FLAG WARNING NORTH OF I-70 AND UP TO THE ILLINOIS RIVER VALLEY. AREAS NW OF THE ILLINOIS RIVER HAVE 10HR FUEL AT 7-8%. AREAS TO THE SOUTH ARE 5-6%. CONDITIONS CAN BE MONITORED THROUGH THE MORNING TO WATCH FOR WHETHER OR NOT THE WARNING NEEDS TO BE EXPANDED. IT DOES BEAR MENTIONING THAT AREAS NOT EXPLICITLY IN THE WARNING ARE ALSO VERY BORDERLINE ON CRITERIA AND SHOULD USE EXTREME CAUTION BEFORE MAKING ANY PLANS TO BURN. HJS && .ILX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR ILZ031-037-038-041>057-061. &&
Hazardous weather outlook, Apr 14, 3:08 PM CDT, 12 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 308 PM CDT WED APR 14 2010 ILZ027>031-036>038-040>053-151100- CASS-CHAMPAIGN-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL- MASON-MCLEAN-MENARD-MORGAN-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT- STARK-TAZEWELL-VERMILION-WOODFORD- 308 PM CDT WED APR 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT FOR INTERESTS ALONG THE ILLINOIS RIVER...FLOODING IS EXPECTED FROM HAVANA DOWNSTREAM THROUGH THIS WEEK. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER VERY WARM AND DRY DAY IS EXPECTED ON THURSDAY WITH GUSTY SOUTH TO SOUTHWEST WINDS. AFTERNOON HUMIDITY VALUES OF 25 TO 35 PERCENT AND WIND GUSTS OUT OF THE SOUTHWEST AROUND 25 MPH ARE EXPECTED...WHICH WILL INCREASE THE FIRE RISK. THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT AND FRIDAY MORNING AS A WEAK COLD FRONT PUSHES SOUTH ACROSS THE AREA. AT THIS TIME...IT DOES NOT APPEAR THAT THE THUNDERSTORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ054>057-061>063-066>068-071>073-151100- CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-EFFINGHAM- JASPER-LAWRENCE-MOULTRIE-RICHLAND-SHELBY- 308 PM CDT WED APR 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER VERY WARM AND DRY DAY IS EXPECTED ON THURSDAY WITH GUSTY SOUTH TO SOUTHWEST WINDS. AFTERNOON HUMIDITY VALUES OF 25 TO 35 PERCENT AND WIND GUSTS OUT OF THE SOUTHWEST AROUND 25 MPH ARE EXPECTED...WHICH WILL INCREASE THE FIRE RISK. THERE IS A CHANCE OF THUNDERSTORMS LATE THURSDAY NIGHT THROUGH FRIDAY EVENING AS A WEAK COLD FRONT PUSHES SOUTH ACROSS THE AREA. AT THIS TIME...IT DOES NOT APPEAR THAT THE THUNDERSTORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BARNES
Nearby
Red Flag Warnings in Illinois, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.